MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX TI ANCHOR W/ ORTHOCORD AND NEEDLES; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX TI ANCHOR W/ ORTHOCORD AND NEEDLES; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in colombia that during an orthopedic procedure on (b)(6) 2022, it was observed that both the anchor and suture on the 5.5 healix ti anchor w/ orthocord and needles device broke upon implantation.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described inthis report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device is not being returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, the suture appears to be broken and stripped; also, it is not attached in the device.The anchor is not assembled at the distal part of the inserter.Based on the suture condition, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 8l94361, and no non-conformances were identified.The photos do not provide enough evidence to determine root cause.Without physical evaluation of the device reported, we cannot establish a root cause for the issue experienced by the customer.The possible root cause can be associated with off axis insertion and levering during insertion.However, it cannot be conclusively affirmed.As per ifu, it is important to do not apply a bending force to the inserter, this can damage the anchor or inserter tip.Apply tension (normal force) on suture lengths.Excessive force may overload the anchor or suture.Further, a review into the mitek complaints system revealed no other complaints for this lot of 300 devices that were released to distribution.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwach will be filed as appropriate.H10 additional narrative: investigation summary
=
> the product was returned to mitek for evaluation without lot information.Mitek then conducted visual inspection of device received.Upon visual inspection, the suture appears to be broken and stripped; also, it is not attached in the device.The anchor is not assembled at the distal part of the inserter and it was not returned along with the device.Based on the suture condition, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 8l94361, and no non-conformances were identified.The possible root cause for the reported failure can be attributed to an excessive force applied during the suture threading.However, it cannot be conclusively affirmed.As per ifu, it is important to do not apply a bending force to the inserter, this can damage the anchor or inserter tip.Apply tension (normal force) on suture lengths.Excessive force may overload the anchor or suture.Further, a review into the mitek complaints system revealed no other complaints for this lot of 300 devices that were released to distribution.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
5.5 HEALIX TI ANCHOR W/ ORTHOCORD AND NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15150168
Report Number1221934-2022-02319
Device Sequence Number5553188
Product Code HWC
UDI-Device Identifier10886705007882
UDI-Public10886705007882
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number222242
Device Catalogue Number222242
Device Lot Number8L94361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2022
Supplement Date Received by Manufacturer08/15/2022
11/28/2022
01/19/2023
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/16/2022
11/29/2022
01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown